Jump to content

yogamad: Symptoms


yogamad

Recommended Posts

Feel exhausted, shouting/rude to people, hopelessness, breathless, waking early, not interested in anything, can't speak to people. Broke down in tears in work today after shouting at colleague and in trouble with manager. Came off venlafaxine between sept 16- Jan this year. Husband died January. I had foot Surgery in March. I have been isolated for 3 month at home after surgery. I keep flying off handle and giving up.....So tired. Wondering if i should just go back on venlafaxine...

 

Link to post
  • scallywag changed the title to yogamad: Symptoms
  • Moderator Emeritus

yogamad -- Welcome to Surviving Antidepressants (SA)

 

We were doing an upgrade of the site software this week and your message unfortunately fell through the cracks. Thanks for understanding the delay.

 

I'm sorry to learn of your husband's passing in January. That is a very difficult event in a person's life. I hope that you are on your way to emerging safely from that.

 

The symptoms you describe are rather common for withdrawal from an antidepressant such as venlafaxine. You may find a list of symptoms assembled by a psychiatrist (on faculty at Harvard Medical School) helpful.

Glenmullen’s withdrawal symptom list.

 

Your taper was much faster than the one we suggest to minimize the risk and intensity of symptoms -- no more than 10% per month. You can read more about that in these topics:

Before you begin tapering -- what you need to know.

Why taper by 10% of my dosage?.

Tips for tapering off Effexor (venlafaxine).

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • A quick link to your Account Settings – Create or Edit a signature.

Some discussion topics relevant to your symptoms:

Waking early (sometimes with panic or anxiety) - cortisol surges.

Coping with irritability, anger and rage.

Non-drug techniques to cope with emotional symptoms.

 

Some people - but not all -- find at least partial relief from their symptoms by reinstating a VERY, VERY SMALL DOSE of the medication they discontinued.

Here's a few lines from the first post of our discussion topic on reinstating:

  • According to medical knowledge, reinstatement is the only way to alleviate withdrawal symptoms.

  • Reinstatement is best done immediately upon appearance of withdrawal symptoms. The more time that passes, the less likely it is to work.

  • The length of this window of opportunity varies according to the individual. Sometimes people can reinstate successfully months after quitting. Others cannot.

Is reinstatement something you're willing to consider?  Please feel free to ask any questions about this.

 

To understand why symptoms continue and/or arise long after you've metabolized the last of the medication, please read or view:

What is withdrawal syndrome.

How your brain responds to psychiatric drugs - aka "Brain remodeling".

Youtube video, 4 minutes: Healing from antidepressants.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post
  • Moderator Emeritus

Yogamad,

 

That is a huge load you are carrying - I'm so sorry, particularly about the passing of your husband.  It is quite understandable that you now find yourself struggling so greatly.  Anybody would. 

 

As Scallywag indicated above, reinstatement of a very small amount of venlafaxine could be an option for you, to bring some symptom-relief and help you to stabilise.  Then, after a good length of time when you feel ready, you could taper off very gently and slowly.  What are your thoughts on that? 

 

I am tapering effexor (venlafaxine) myself, and I know how bad the w/d can be. 

 

Welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy